Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 4, 2016, 3:45 AM CDT for 7 counties in Wisconsin. It took effect at May 5, 2016, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2016, 3:45 AM CDT (08:45 UTC)
- In effect from
- May 5, 2016, 1:00 AM CDT
- Expired
- May 5, 2016, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056 WWUS73 KGRB 040845 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT WED MAY 4 2016 WIZ030-035-036-045-041645- /O.NEW.KGRB.FR.Y.0001.160505T0600Z-160505T1200Z/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA 345 AM CDT WED MAY 4 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY. * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 33 AND 36 DEGREES LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...UNPROTECTED AND SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNATTENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KURIMSKI
4 follow-up statements
116 WWUS73 KGRB 041522 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1022 AM CDT WED MAY 4 2016 WIZ020-031-037-042330- /O.EXA.KGRB.FR.Y.0001.160505T0600Z-160505T1200Z/ MENOMINEE-SHAWANO-WAUPACA- INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO... NEW LONDON...WAUPACA...CLINTONVILLE 1022 AM CDT WED MAY 4 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY. * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 32 AND 36 DEGREES LATE TONIGHT AND EARLY THURSDAY MORNING. * UNPROTECTED AND SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY FROST IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WIZ030-035-036-045-042330- /O.CON.KGRB.FR.Y.0001.160505T0600Z-160505T1200Z/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA 1022 AM CDT WED MAY 4 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 30 AND 36 DEGREES LATE TONIGHT AND EARLY THURSDAY MORNING. * UNPROTECTED AND SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY FROST IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
662 WWUS73 KGRB 041525 CCA NPWGRB URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 1025 AM CDT WED MAY 4 2016 WIZ020-031-037-050330- /O.COR.KGRB.FR.Y.0001.160505T0600Z-160505T1200Z/ MENOMINEE-SHAWANO-WAUPACA- INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO... NEW LONDON...WAUPACA...CLINTONVILLE 1025 AM CDT WED MAY 4 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY. * TEMPERATURES WILL DROP TO BETWEEN 32 AND 36 DEGREES LATE TONIGHT AND EARLY THURSDAY MORNING. * UNPROTECTED AND SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY FROST IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WIZ030-035-036-045-050330- /O.COR.KGRB.FR.Y.0001.160505T0600Z-160505T1200Z/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA 1025 AM CDT WED MAY 4 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... * TEMPERATURES WILL DROP TO BETWEEN 30 AND 36 DEGREES LATE TONIGHT AND EARLY THURSDAY MORNING. * UNPROTECTED AND SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY FROST IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
318 WWUS73 KGRB 042004 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CDT WED MAY 4 2016 WIZ020-030-031-035>037-045-050415- /O.CON.KGRB.FR.Y.0001.160505T0600Z-160505T1200Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA 304 PM CDT WED MAY 4 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... * TEMPERATURES WILL DROP TO BETWEEN 30 AND 36 DEGREES LATE TONIGHT AND EARLY THURSDAY MORNING. SOME OF THE TYPICAL COLD SPOTS COULD DROP INTO THE UPPER 20S FOR AN HOUR OR TWO. * UNPROTECTED AND SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY FROST IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
399 WWUS73 KGRB 050343 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1043 PM CDT WED MAY 4 2016 WIZ020-030-031-035>037-045-051200- /O.CON.KGRB.FR.Y.0001.160505T0600Z-160505T1200Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA 1043 PM CDT WED MAY 4 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * TEMPERATURES WILL DROP TO BETWEEN 30 AND 36 DEGREES OVERNIGHT. SOME OF THE TYPICAL COLD SPOTS COULD DROP INTO THE UPPER 20S FOR AN HOUR OR TWO. * UNPROTECTED AND SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY FROST IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 4, 2:52 AM CDT, 53 minutes earlier.
Area forecast discussion, May 4, 2:52 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 252 AM CDT WED MAY 4 2016 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND THURSDAY ISSUED AT 252 AM CDT WED MAY 4 2016 COOLER AIR BEHIND A DEPARTING COLD FRONT WILL KEEP HIGH TEMPERATURES COOLER TODAY...WITH AFTERNOON HIGHS ONLY IN THE UPPER 40S TO MIDDLE 50S ACROSS THE FORECAST AREA. ALTHOUGH RAIN CHANCES WILL BE OVER FOR THE MOST PART...THERE WILL STILL BE A SLIGHT CHANCE FOR LIGHT RAIN SHOWERS ACROSS EXTREME NORTH CENTRAL WISCONSIN THIS MORNING AS WATER VAPOR IMAGERY SHOWS A SMALL VORT MAX ROUNDING THE TROUGH LOCATED ACROSS THE WESTERN GREAT LAKES. ANOTHER SHORTWAVE WILL TRACK THROUGH EASTERN WISCONSIN THIS AFTERNOON...WITH SLIGHT CHANCES FOR LIGHT RAIN SHOWERS ACROSS THIS REGION. DESPITE MID LEVEL FORCING...MODEL SOUNDINGS SHOW MEAGER MOISTURE IN PLACE BEHIND THE COLD FRONT...WHICH WILL KEEP POPS AT A SLIGHT CHANCE AT THIS TIME. CLEARING SKIES AND LIGHT WINDS TONIGHT WITH A RIDGE OF HIGH PRESSURE OVERHEAD WILL ALLOW OVERNIGHT TEMPERATURES TO PLUNGE INTO THE MIDDLE TO UPPER 20S ACROSS NORTH CENTRAL WISCONSIN...WITH LOWS IN THE MIDDLE TO UPPER 30S ACROSS THE REST OF THE FORECAST AREA. ACROSS CENTRAL WISCONSIN LOWS COULD APPROACH FREEZING...WHICH WILL NECESSITATE A FROST ADVISORY FOR THIS AREA AS THE GROWING SEASON HAS STARTED. THE FROST ADVISORY MAY NEED TO BE EXPANDED EASTWARD WITH THE SUBSEQUENT FORECAST ISSUANCE IF TEMPERATURES ACROSS EAST CENTRAL WISCONSIN CREEP A FEW DEGREES LOWER. FURTHER NORTH THERE WILL BE NO HEADLINES DESPITE COOLER TEMPERATURES AS HEADLINES FOR THAT PORTION OF THE FORECAST AREA HAVE NOT STARTED. THE RIDGE WILL SINK SOUTH ON THURSDAY...ALLOWING RETURN FLOW AND WARM AIR ADVECTION ACROSS THE WESTERN GREAT LAKES. TEMPERATURES WILL QUICKLY REBOUND AS 850 MB TEMPERATURES CLIMB A GOOD 10 DEGREES CELSIUS IN 36 HOURS. THIS WILL ALLOW DAYTIME HIGHS ON THURSDAY TO SOAR BACK INTO THE 60S ACROSS THE AREA AWAY FROM THE LAKESHORE...WITH A FEW 70 DEGREE READINGS NOT OUT OF THE QUESTION DEPENDING ON HOW AGGRESSIVE THE WARM AIR ADVECTION IS. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY ISSUED AT 252 AM CDT WED MAY 4 2016 THE LATEST ENSEMBLE MEANS CONTINUE TO INDICATE THAT SPLIT FLOW WILL BE THE DOMINANT PATTERN FROM FRIDAY ONWARD AS ANOTHER UPPER LOW MIGRATES EAST OVER THE SOUTHWEST CONUS THIS WEEKEND. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THROUGH SATURDAY BEFORE DIVERGING. WILL FOLLOW A BLEND OF THE GFS/ECMWF FOR MUCH OF THIS FORECAST. THURSDAY NIGHT THROUGH FRIDAY NIGHT...WARM AND MOIST ADVECTION WILL BE OCCURRING THURSDAY NIGHT WHEN AN ELEVATED MIXED LAYER MOVES EAST ACROSS THE STATE. MODELS SPIT OUT LIGHT QPF IN THIS WARM ADVECTION ZONE...WITH SOME FAVORABLE CONVECTIVE ATTRIBUTES PRESENT. MID-LEVEL LAPSE RATES ARE NOW INCREASING ABOVE 7 C/KM THURSDAY NIGHT AND THERE IS SOME MODEST CAPE OF 200-400 J/KG. BUT PROGGED SOUNDINGS LOOK SO DRY...AND THERE IS NO UPPER LEVEL SUPPORT EITHER. PREFER TO KEEP A DRY FORECAST GOING. FRIDAY CONTINUES TO LOOK LIKE A VERY WARM DAY AS THE REGION WILL BE IN THE WARM SECTOR. 925MB TEMPS CONTINUES TO ARGUE TO SIDE WITH THE WARMEST GUIDANCE. THEN A NORTHERN STREAM SHORTWAVE WILL BE PUSHING A COLD FRONT ACROSS THE REGION LATE FRIDAY NIGHT. PROGGED SOUNDINGS LOOK CAPPED TO SURFACE CONVECTION AS THE FRONT ARRIVES...AND MID-LEVELS CONTINUE TO LOOK VERY DRY. ANY INSTABILITY LOOKS TO DIMINISH RAPIDLY DURING THE EVENING...SO THINKING ANY SEVERE THREAT IS VERY LOW. STILL THOUGH...THERE MAY BE A FEW SHOWERS AND THUNDERSTORMS. TEMPS WILL BE WARM AHEAD OF THE FRONT...AND WILL BE SLOW TO COOL OFF. REST OF THE FORECAST...A FEW SHOWERS WILL LIKELY LINGER INTO SATURDAY MORNING FROM CENTRAL TO NORTHEAST WISCONSIN BEFORE DEPARTING BY MIDDAY. OTHERWISE...CANADIAN HIGH PRESSURE WILL BE BRINGING COOLER AIR TO THE REGION FOR SATURDAY AND SUNDAY. AS THE UPPER LOW MOVES INTO THE CENTRAL PLAINS EARLY NEXT WEEK...WILL SEE ANOTHER SCENARIO WHERE AN ARCING BAND OF PRECIP TRIES TO SHIFT NORTHWARD INTO WISCONSIN...WHERE AMPLE DRY AIR WILL BE PRESENT. AS A RESULT...ANY LIGHT PRECIP THREAT LOOKS BETTER FOR CENTRAL AND EAST- CENTRAL WI RATHER THAN FARTHER NORTH. THE BEST CHANCES FOR PRECIP...HOWEVER...WILL ARRIVE DURING THE MIDDLE OF NEXT WEEK. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1036 PM CDT TUE MAY 3 2016 SHOWERS WILL DEPART EAST CENTRAL WISCONSIN DURING THE REMAINDER OF THE EVENING. PATCHY DENSE FOG DEVELOPED OVER AREAS OF NORTH CENTRAL AND CENTRAL WISCONSIN WHERE SKIES CLEARED. ANTICIPATE A PERIOD OF MVFR/IFR VSBYS DUE TO FOG WHERE SKIES CLEAR OVERNIGHT...OTHERWISE INCREASING NORTH WINDS SHOULD DISSIPATE THE FOG BY MORNING. BLUSTERY WINDS EXPECTED FOR MUCH OF WEDNESDAY WITH EITHER A LOWER END VFR OR HIGH END MVFR CIGS DEVELOPING. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 7 AM CDT THURSDAY FOR WIZ030-035-036- 045. && SHORT TERM.....KURIMSKI LONG TERM......MPC AVIATION.......TDH
Hazardous weather outlook, May 3, 2:49 PM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 249 PM CDT TUE MAY 3 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 249 PM CDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY FROST IS POSSIBLE WEDNESDAY NIGHT...ESPECIALLY NORTH AND WEST OF THE FOX VALLEY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY...AND AGAIN MONDAY NIGHT INTO TUESDAY. IT IS TOO EARLY TO DETERMINE THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL. LMZ521-522-541>543-042000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 249 PM CDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THE STRONGEST STORMS COULD PRODUCE SMALL HAIL. GUSTY NORTHERLY WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT TONIGHT...AND PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH WEDNESDAY EVENING...AND PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. THE CHANCE OF THUNDERSTORMS WILL RETURN FRIDAY NIGHT INTO SATURDAY AND AGAIN MONDAY NIGHT AND TUESDAY. MG/KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:18 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Door, Kewaunee, Marathon, Marinette and 9 more | 87 min |
Nearby
Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.